# SDR CHQA200900095

- Difficulty date: March 31, 2009
- Submitted: April 2, 2009
- Operation: Air carrier
- Aircraft: N295SK
- Make and model: Emb EMB-135KL
- Aircraft serial: 145513
- Aircraft time: 20,000 hours, 14,846 cycles
- Engine: Allsn AE3007A
- Engine time: 17,238 hours, 14,430 cycles
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Heater
- Condition: Shorted
- Location: Windshield
- Part time: 11,663 hours, 7,938 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

FLIGHT 5323, MKE TO STL - DURING DESCENT INTO STL, AT AROUND 11,000 FT SMOKE WAS SMELLED AND SEEN IN THE COCKPIT.  THE CREW FOUND THE SOURCE TO BE AT THE BASE OF THE FIRST OFFICER'S WINDSHIELD.  THE APPROACH WAS EXPEDITED AND THE APPROPRIATE CHECK LISTS WERE FOLLOWED AND THE SMOKE DISSIPATED AFTER DEACTIVATING THE NR 2 WINDSHIELD HEAT.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE FIRST OFFICER'S WINDSHIELD TERMINAL BLOCKS MELTED.  THE FIRST OFFICER'S WINDSHIELD WAS THEN REPLACED, AND THE ASSOCIATED WIRING WAS INSPECTED WITH NO DEFECTS NOTED.  FUNCTION TESTS WERE NORMAL WITH NO FURTHER SMOKE.
